Library Header Image
LSE Research Online LSE Library Services

Beurling moving averages and approximate homomorphisms

Bingham, N. H. and Ostaszewski, Adam (2016) Beurling moving averages and approximate homomorphisms. Indagationes Mathematicae, 27 (3). pp. 601-633. ISSN 0019-3577

PDF - Accepted Version
Download (440kB) | Preview

Identification Number: 10.1016/j.indag.2015.11.011


The theory of regular variation, in its Karamata and Bojanić–Karamata/de Haan forms, is long established and makes essential use of homomorphisms. Both forms are subsumed within the recent theory of Beurling regular variation, developed further here, especially certain moving averages occurring there. Extensive use of group structures leads to an algebraicization not previously encountered here, and to the approximate homomorphisms of the title. Dichotomy results are obtained: things are either very nice or very nasty. Quantifier weakening is extended, and the degradation resulting from working with limsup and liminf, rather than assuming limits exist, is studied.

Item Type: Article
Official URL:
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 02 Dec 2015 15:58
Last Modified: 20 Oct 2021 02:21

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics